MAUDE Adverse Event Report: RAYNHAM SURG PAT XRAY 1X1 -200; SURGICAL PATTIES

RAYNHAM SURG PAT XRAY 1X1 -200; SURGICAL PATTIES
Model Number 801403
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that after opening a set of surgical patties, a brownish spot was found on one of the patties.There was no patient contact.
 
Additional Manufacturer Narrative
The surgical pattie was not returned for failure analysis, but a photo was sent by the customer: dhr review: there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis: the pattie/strip photo was inspected using the unaided eye.The analyst confirmed the presence of a burn mark near the green string.The complaint could be verified through failure analysis.Root cause analysis: per the complaint background, brownish spot.The complaint was confirmed in the complaint investigation.Per the failure analyst, "cottonoid material is formed from rayon.During processing, this rayon material is broken down into small, loose fibers.If the fibers do not break down properly, a small cluster of fibers can result.This creates a thick spot in the pattie.When the string or x-ray is ultrasonically welded on this spot it absorbs more energy than the rest of the pattie and results in a burn.Patties created on the hybrid machines are visually inspected during the operator before being carded.Operators fan through the stack of 10 patties counting each pattie and ensuring there are no defects.They then flip over the stack and repeat before attaching the stack to a card.Because the burn mark was missed the complaint can be attributed to operator error.Operators identified in the lot traveler will be retrained to the complaint." a corrective action has been implemented to investigate the patties/strips product family.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The surgical pattie (801403) was returned for evaluation.Dhr review: there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis: the pattie/strip was inspected using the unaided eye.The analyst confirmed the presence of a burn mark near the green string.The complaint could be verified through failure analysis.Root cause: the complaint was confirmed in the complaint investigation.Per the failure analyst, ¿cottonoid material is formed from rayon.During processing, this rayon material is broken down into small, loose fibers.If the fibers do not break down properly, a small cluster of fibers can result.This creates a thick spot in the pattie.When the string or x-ray is ultrasonically welded on this spot it absorbs more energy than the rest of the pattie and results in a burn.Patties created on the hybrid machines are visually inspected during the operator before being carded.Operators fan through the stack of 10 patties counting each pattie and ensuring there are no defects.They then flip over the stack and repeat before attaching the stack to a card.Because the burn mark was missed the complaint can be attributed to operator error.Operators identified in the lot traveler will be retrained to the complaint.¿ currently the complaint issue does not represent an adverse trend, however the issue will continue to be monitored and trended through the complaint evaluation process.The risk remains acceptable per the risk analysis.There is an open corrective action to investigate the patties/strips product family.

Brand Name
SURG PAT XRAY 1X1 -200
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13077346
Report Number3014334038-2021-00264
Device Sequence Number5824131
Product Code HBA
UDI-Device Identifier10381780514992
UDI-Public10381780514992
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number801403
Device Catalogue Number801403
Device Lot Number5140468
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer12/23/2021
05/06/2022
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date01/19/2022
05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown